Jump to content

Finally at 20mg Valium from 40mg- A few questions


Recommended Posts

Hello everyone,

As of yesterday I have made it half way through my taper from Valium, and had a few questions for all of you that have been through this.

 

I dropped to 20mg after a week and a few days on 25mg and im feeling only physical withdrawal it seems.... I can liken the feeling to drinking too much caffeine. tightness in chest, shallow breath etc. but only a little bit of emotional anxiety or scared thoughts, and minor depression here and there.. nothing I cant manage through and certainly nothing like the panic attacks from before. Is this normal around this stage?

 

Also, ive heard that the lower you get dosage wise the worse the symptoms get... is this a rumor or should i start to slow down around 15mg to 10mg?

 

Just getting over a bad cold, could the sudafed, mucinex, or Dayquil be interacting with the valium to cause some of these symptoms?

 

Side note. My Psych is now on board and quite supportive after i came back to him on half of my original dose. I think he saw that I was making an effort towards getting off of this and not just seeking drugs. He wrote me a scrip for 5mg pills instead of 10 to make the dosage breakup a little easier as I go down and said that towards the end that I could go to 2mg pills if I needed it. This is a very positive step, as he claimed to know nothing of withdrawal before, but now seems to know exactly what im going through.

Link to comment
Share on other sites

[9c...]

I did two tapers on Valium and then jumped off at 2.5 mg. (was able to make it 17 days) and then a few years later did it at 7.5 mg (made it 23 days before reinstating). I was back on for seven years and just found I was locked at at about 30 mg. and didn't have it in me to taper again. I became unemployed on April 1 and knew it would be a few months before I had to begin worrying about finding a job (savings and Unemployment will keep me going), so I just quit CT on April 2. I've been on benzos all together for 13-1/2 years. So far, I've made it 39 days and am hanging in there, making it from day to day.

 

You said your MD had given you 5 mg. pills. The 5 mg. cuts may have been OK at 40 mg. but I'd recommend that you make cuts of 2.5 mg (half of a 5 mg pill) every 2-3 weeks, or until you feel stable and strong enough for the next cut. Once you're down to about 10 mg I'd see if your MD would give you 2 mg pills and then break those in half and make the final cuts 1 mg at a time.

 

You haven't been on benzos for the lifetime I seem to have been, so I think you'll be much more successful tapering down than I was. The key is to make cuts in small increments, so the shock to your system is minimal. Even then, once you get low it's going to go slow, so listen to your body and make the cuts when you really know you are ready.

 

I wish you luck. It's a tough road ahead, but you have a supportive MD, which I did not have, and I hope she or he helps you get off these horrible pills. (I was going to say medications, but I've come to look upon benzos as anything but medicating!)

 

Hang in there and you'll do fine.

 

Best wishes,

 

Jac in Tucson

 

Me at Day 39:  ::)

Link to comment
Share on other sites

 

Also, ive heard that the lower you get dosage wise the worse the symptoms get... is this a rumor or should i start to slow down around 15mg to 10mg?

 

Just getting over a bad cold, could the sudafed, mucinex, or Dayquil be interacting with the valium to cause some of these symptoms?

 

 

Congrats on getting to 20 mgs!  That's wonderful! :yippee:

 

Most people slow down a bit when they hit 10mgs.  For me, I cut 1 mg per 1-2 weeks from 20 mgs to 8 mgs.  Then I cut .5 mgs the rest of the way down.

 

I actually started to feel better at 3 mgs and below.  Some people do feel worse, but some of us feel better. We'll keep our fingers crossed that you'll be in the "feel better" group. :thumbsup:

 

I could never take Sudafed or Dayquil or stuff like that while tapering because it always amped up the anxiety.  Instead, I'd make a cup of hot decaf tea or hot chicken soup and inhale the steam.  Not as good as a decongestant, but it was better than nothing for a cold. :)

 

 

Link to comment
Share on other sites

Hi,

I tapered down from 80 mg. of valium and what you are experiencing is pretty normal.  I really did not get hit with alot of symptoms till I got to the lower doses either.  Try not to let this scare you.  You really just have to listen to your body and do whatever type of cut you can do.  I did 1 mg. cuts every two weeks and at the very end made a .05 cut every week instead of every two weeks as I found that a 1 mg. cut was too difficult.

Anyway you go is ok though as you begin to heal when you are off.

Best of luck.  Ginia

Link to comment
Share on other sites

I was on Ativan and Lexapro, but my doctor told me that any of the decongestants weren't a good mix due to the ADs.  But putting an upper into your system may be not helping you.  The Robitussin DM max worked as good as it was going to get for me.  It didn't have any of the decongestants in it. 

 

Goodluck and congrats on the taper.

Link to comment
Share on other sites

Thank you all for the kind words and  advice. I have completely stopped taking any sort of cold meds and I agree with you all that it is probably better to keep it simple in my system until I am back to normal. In all of your experience is it ok to keep cutting by 5mg but only when i start to feel that I have adapted? The only symptoms that I am experiencing right now are physical i. e again this morning i have that "drank way too much caffeine" feeling, but nothing really mental to speak of.. Thanks again and looking forward to all of your wisdom and support.

 

Justin

Link to comment
Share on other sites

Thank you all for the kind words and  advice. I have completely stopped taking any sort of cold meds and I agree with you all that it is probably better to keep it simple in my system until I am back to normal. In all of your experience is it ok to keep cutting by 5mg but only when i start to feel that I have adapted? The only symptoms that I am experiencing right now are physical i. e again this morning i have that "drank way too much caffeine" feeling, but nothing really mental to speak of.. Thanks again and looking forward to all of your wisdom and support.

 

Justin

 

I think it pretty much depends on how much discomfort you can tolerate and how slow you are able to go.  I decided I could tolerate that "too much caffeine" feeling so went ahead and continued reducing my dose every 2 weeks.  When symptoms got uncomfortably intense, I slowed down.  I might have had fewer symptoms if I had gone slower but I wasn't willing to drag my taper out over a year's time.  Just a personal choice imo.  ;)

Link to comment
Share on other sites

I would suggest that you just continue making the cuts that you can.  Generally they are larger in the beginning and smaller at the end.  Regardless of the rate you will get there !!
Link to comment
Share on other sites

×
×
  • Create New...